Alert archive / North Carolina / Flash Flood Warnings in 2007
Flash Flood Warning 20, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Aug 26, 2007, 5:27 PM EDT for Johnston County, North Carolina. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2007, 5:27 PM EDT (21:27 UTC)
- Expired
- Aug 26, 2007, 7:30 PM EDT
- In force
- 2 hr
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
County Johnston County, NC
The radar
The Raleigh/Durham radar (KRAX), 20 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.5 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 583 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1105 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KRAH 262130
FFWRAH
NCC101-262330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
527 PM EDT SUN AUG 26 2007
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 730 PM EDT
* AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING SHOWERS AND THUNDERSTORMS OVER JOHNSTON COUNTY.
* LOCATIONS THREATENED WITH FLOODING INCLUDE SMITHFIELD...CLAYTON AND
BENSON.
RADAR INDICATED 2 TO 3 INCHES OF RAIN HAS FALLEN OVER WESTERN
JOHNSTON COUNTY... BETWEEN COATS CROSSROADS AND SMITHFIELD. A SECOND
STORM NORTH OF SMITHFIELD NEAR THE INTERSECTION OF ROUTES 42 AND 96
WAS ALSO PRODUCING TORRENTIAL DOWNPOURS. THESE HEAVY RAINFALL RATES
COULD CAUSE RAPID RISES ON CREEKS AND STREAMS AND SEVERE FLOODING OF
ROADS IN THIS AREA.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS...TURN AROUND...DONT DROWN.
LAT...LON 3578 7826 3555 7811 3536 7852 3551 7868
3562 7856
$$
GIH1 follow-up statement
000
WGUS72 KRAH 262330
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
728 PM EDT SUN AUG 26 2007
NCC101-262338-
JOHNSTON NC-
728 PM EDT SUN AUG 26 2007
...THE FLASH FLOOD WARNING FOR JOHNSTON COUNTY EXPIRES AT 730 PM
EDT...
ALTHOUGH LIGHT TO MODERATE RAINS CONTINUE TO FALL OVER JOHNSTON
COUNTY THIS EVENING...HEAVY RAINS ARE NOT FORECAST TO OCCUR. THE
FLASH FLOOD WARNING FOR JOHNSTON COUNTY WILL BE ALLOWED TO EXPIRE.
LAT...LON 3578 7826 3555 7811 3536 7852 3551 7868
3562 7856
TIME...MOT...LOC 2328Z 180DEG 0KT 3556 7843
$$
14What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 2:55 PM EDT, 2 hours 32 minutes earlier.
Area forecast discussion, Aug 26, 2:55 PM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
255 PM EDT SUN AUG 26 2007
.SYNOPSIS...
A WEAK COLD FRONT WILL ENTER CENTRAL NORTH CAROLINA TONIGHT AND
DRIFT SLOWLY SOUTH. THIS BOUNDARY WILL STALL OVER SOUTHEAST NORTH
CAROLINA ON MONDAY AND DISSIPATE ON TUESDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
EXPECT SCATTED CONVECTION OT AFFECT MOST SECTIONS THROUGH 03Z AS
WEAK MID LEVEL TROUGH LIFTS NE OVER THE REGION. WIND FIELD ALOFT
ANEMIC SO IT WILL BE DIFFICULT FOR CONVECTION TO ORGANIZE. DUE TO
MODERATE INSTABILITY AT THE SURFACE AND A RELATIVELY WET AIR
MASS...PULSE SEVERE STORMS POSSIBLE WITH THE MAIN THREAT WIND GUSTS
UP TO 60 MPH IN DOWNBURST...AND MARGINALLY SEVERE HAIL. APPEARS THAT
BEST FOCUS FOR CONVECTION WILL BE EAST OF U.S. 1 AHEAD OF MID LEVEL
TROUGH. CONVECTION SHOULD BEGIN TO DIMINISH WITH THE SETTING SUN BUT
COULD SEE A FEW CELLS PERSIST TO AROUND MIDNIGHT...MAINLY IN THE
COASTAL PLAIN. LOWS TONIGHT 70 TO 74.
&&
.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
SURFACE BOUNDARY STALLED OVER THE SE SECTION OF FORECAST AREA WILL
SERVE AS A FOCUS FOR CONVECTIVE DEVELOPMENT MONDAY. MEANWHILE...LOW
LEVEL N-NE FLOW OVER THE FAR NW COUNTIES SHOULD LIMIT CONVECTIVE
POTENTIAL. ONCE AGAIN...WINDS ALOFT NOT IMPRESSIVE SO EXPECT ANOTHER
ROUND OF PULSE STORMS WITH POTENTIAL FOR STRONG/DAMAGING WIND GUSTS
IN THE STRONGEST CELLS. DUE TO WEAK WIND FIELD...MAY SEE LOCALLY
HEAVY RAINFALL IN PLACES THAT EXPERIENCE MORE THAN ONE STORM. CLOUD
COVERAGE MONDAY WILL HELP TO DETER TEMP RISE INTO THE 90S AREAWIDE.
MAX TEMPS 87-91.
TUESDAY...NLY FLOW IN THE LOW AND MID LAYERS WILL SLOWLY DRY OUT AIR
MASS. IN ADDITION...LOW LEVEL BOUNDARY BECOMES LESS DISTINCT. CANNOT
RULE OUT ISOLATED CONVECTION ANYWHERE IN THE FORECAST AREA BUT BEST
POSSIBILITY WILL BE ACROSS THE FAR SOUTHERN COUNTIES.
FOR WED...WEAK HIGH PRESSURE NOSES DOWN INTO THE REGION. THIS WILL
PLACE A POCKET OF DRIER AIR OVER FORECAST AREA LIMITING PRECIP
CHANCES. WEAK CONFLUENCE/UPSLOPE IN THE WESTERN PIEDMONT MAY
INITIATE A STORM OR TWO LATE WED BUT CHANCE NOT WORTH MENTIONING AT
THIS TIME.
TEMPS TUE-WED NEAR TO SLIGHTLY ABOVE NORMAL WITH LOW LEVEL
THICKNESS VALUES INCREASING 3-4M EACH DAY. MAX TEMPS NEAR 90/LOWER
90S TUE...AND 90-95 WED.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
S/W CROSSING THE GREAT LAKES INTO NEW ENGLAND THU-FRI WILL HELP TO
DRIVE A COLD FRONT INTO CENTRAL NC BY FRI. AHEAD OF SYSTEM...EXPECT
ABOVE NORMAL TEMPS THU WITH MOST PLACES IN THE 90-95 DEGREE. MODEL
GUIDANCE HAS BACKED OFF ON THE AMPLITUDE OF THE L/W TROUGH COMPARED
TO THE PAST FEW DAYS. THUS...WHILE A COOL DOWN IN MAX TEMPS STILL
ANTICIPATED FRI-SAT...THE MAGNITUDE OF COOL DOWN NOT AS GREAT AS
EARLIER THINKING. THUS...HAVE RAISED MAX TEMPS ABOUT 3 DEGREES FROM
PREVIOUS FORECAST. THIS TRANSLATES TO NEAR NORMAL TEMPS FOR THE
REGION.
CHANCES FOR RAIN APPEAR TO BE BEST ON FRI WITH SURFACE FRONT IN
VICINITY. FOR NOW WILL KEEP POPS IN THE CHANCE CATEGORY. RESIDUAL
MOISTURE AND POTENTIAL FOR BOUNDARY TO LINGER IN VICINITY OF THE
SOUTHERN COUNTIES SUGGEST A MENTION OF A POP FOR SAT/SUN BUT
COVERAGE DOES NOT LOOK TO BE SIGNIFICANT AT THIS TIME.
&&
.AVIATION /18Z SUNDAY THROUGH THURSDAY/...
CONVECTIVE COVERAGE IS THE PRIMARY SHORT TERM AVIATION CONCERN. AS
OF 17Z...SHWR/TSTM ACTIVITY BEGINNING TO DEVELOP ALONG A PRE FRONTAL
TROUGH THAT CURRENTLY BISECTS CENTRAL NC. WITH LITTLE IN THE WAY OF
UPPER AIR SUPPORT...CONVECTIVE DEVELOPMENT WILL REMAIN SCATTERED AND
VERY MUCH DEPENDENT ON OUTFLOW BOUNDARY INTERACTIONS.
THEREFORE...WILL CARRY VCTS AT ALL TAF SITES THROUGH THE EARLY
EVENING.
THE BOUNDARY WILL STALL ACROSS SOUTHEAST PORTIONS OF NC OVERNIGHT
AND INTO MONDAY. THE AIRMASS ACROSS THE REGION WILL REMAIN MOIST.
LOW STRATUS DEVELOPMENT LOOKS POSSIBLE BY MORNING ACROSS THE ENTIRE
AREA WITH CEILINGS GENERALLY IN THE MVFR RANGE...HOWEVER CANNOT
DISCOUNT POSSIBLE IFR STRATUS. WITH HIGH DEWPOINTS AND LIGHT AND
VARIABLE WINDS...FOG WILL ALSO BE A POSSIBILITY...ESPECIALLY AT THE
FOG PRONE TERMINALS OF RWI/FAY WHERE IFR VISIBILITIES COULD OCCUR
AROUND DAYBREAK.
THE SFC TROUGH IS FORECAST TO REMAIN STALLED JUST SOUTH OF THE
FORECAST AREA ON MONDAY. ENOUGH DRY AIR MAY WORK ITS WAY INTO THE
TRIAD TO SCATTER OUT CLOUD COVER BY MIDDAY. HOWEVER CEILINGS OF
AROUND 5 KFT CAN STILL BE EXPECTED AT RDU/RWI/FAY. VCTS IS
REINTRODUCED AT FAY BY LATE MORNING TOMORROW AS SFC INSOLATION AND
PROXIMITY TO THE SFC BOUNDARY WILL LIKELY PRODUCE SCATTERED
CONVECTIVE DEVELOPMENT. THERE WILL REMAIN A CHANCE FOR CONVECTION AT
RWI/RDU...BUT CONFIDENCE AT THESE SITES IS LOWER AT THIS TIME.
ANOTHER NIGHT OF MVFR/IFR STRATUS AND FOG LIKELY AGAIN TUESDAY
MORNING WITH THE SFC BOUNDARY STILL LOCATED JUST TO OUR SOUTH. A
STRONGER NORTHERLY FLOW DEVELOPS BY MIDWEEK WHICH WILL USHER IN
DRIER AIR...BRINGING THE AREA TO A RETURN OF PREDOMINATE VFR
CONDITIONS.
&&
.CLIMATE...
THE SEVERE DROUGHT CONDITIONS ACROSS CENTRAL NORTH CAROLINA ARE NOT
EXPECTED TO IMPROVE MUCH THROUGH THE UPCOMING WEEK. HOWEVER... THERE
ARE SOME MAJOR CHANGES EXPECTED TO OCCUR THAT MAY LEAD TO
IMPROVEMENTS THIS WEEK... AND INTO THE FIRST WEEK OF SEPTEMBER. A
MAJOR CHANGE IN THE UPPER LEVEL PATTERN IS EXPECTED TO BRING COOLING
TEMPERATURES AND A BETTER CHANCE OF MUCH NEEDED RAINFALL IN THE
COMING DAYS. THIS IS GREAT NEWS TO A REGION THAT HAS EXPERIENCED
SOME OF THE HOTTEST AND DRIEST WEATHER ON RECORD BETWEEN AUGUST 1
AND AUGUST 25.
THROUGH AUGUST 25... THE MONTH TO DATE RAINFALL TOTAL AND DEPARTURE
FROM THE 30 YEAR NORMAL AT GREENSBORO WAS 0.77 (2.18 BELOW
NORMAL). AT RALEIGH-DURHAM THROUGH AUGUST 25... THE RAINFALL TOTAL
FOR THE MONTH WAS ONLY 0.85 (2.17 BELOW NORMAL). IF THESE RAINFALL
TOTALS REMAINED UNCHANGED... THIS WOULD BE ONE OF THE DRIEST
AUGUSTS ON RECORD AT BOTH LOCATIONS.
HERE ARE THE DRIEST AUGUSTS AT GSO AND RDU ON RECORD:
GSO RDU
(SINCE 1929) (SINCE 1944)
1) 0.71/1972 0.81/1950
2) 1.13/1979 1.01/1997
3) 1.19/1962 1.13/1984
4) 1.40/1932 1.31/1956
5) 1.44/1983 1.52/1976
HOT AND DRY CONDITIONS HAVE LED TO RECORD WARMTH THIS MONTH ACROSS
CENTRAL NORTH CAROLINA. ON AUGUST 21... RDU TIED ITS ALL TIME DAILY
RECORD HIGH OF 105. AND TEMPERATURES SUNDAY WILL AGAIN BE WELL ABOVE
NORMAL... AND COULD COME CLOSE OR BREAK DAILY RECORDS.
EVEN IF NORMAL TEMPERATURES ARE REALIZED FOR THE REMAINDER OF THE
MONTH... RDU AND GSO WOULD BREAK THE RECORD FOR THE HOTTEST AUGUST
ON RECORD.
THE MONTHLY AVERAGE TEMPERATURES AT RALEIGH-DURHAM AND GREENSBORO...
USING DATA THROUGH AUGUST 25TH... WAS 84.6F (7.4 DEGREES ABOVE
NORMAL)...AND 83.7F (7.5 DEGREES ABOVE NORMAL) RESPECTIVELY.
HERE ARE THE TOP 5 WARMEST AVERAGE TEMPERATURES FOR AUGUST ON RECORD:
GSO RDU
(SINCE 1929) (SINCE 1944)
1) 80.0/1975 80.6/1995
2) 79.7/1988 80.5/2006
3) 79.4/2006 80.3/1988
4) 79.4/1995 80.2/2005
5) 79.3/2005 80.0/1999
IN ADDITION...THE RECORD HIGHS FOR AUGUST 26TH...
GSO... 98 (1975)
RDU... 96 (1954)
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...MWS
NEAR TERM...WSS
SHORT TERM...WSS
LONG TERM...WSS
AVIATION...JFB
CLIMATE...Hazardous weather outlook, Aug 26, 11:30 AM EDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1130 AM EDT SUN AUG 26 2007 NCZ007>011-021>028-038>043-073>078-083>086-088-089-271530- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1130 AM EDT SUN AUG 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING OVER ALL OF CENTRAL NORTH CAROLINA. THE MAIN THREAT WILL BE DAMAGING WINDS... ALTHOUGH MARGINALLY SEVERE HAIL WILL ALSO BE POSSIBLE IN THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE ON THE ALERT FOR POSSIBLE NETWORK ACTIVATION THIS AFTERNOON AND EVENING. SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER EVENTS IMMEDIATELY TO THE NATIONAL WEATHER SERVICE IN RALEIGH.
In the hours before
Special weather statement, Aug 26, 3:09 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 309 PM EDT SUN AUG 26 2007 NCZ083-261945- ANSON- 309 PM EDT SUN AUG 26 2007 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ANSON COUNTY THROUGH 345 PM EDT... AT 309 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS NEAR POLKTON...OR 3 MILES WEST OF WADESBORO. THE THUNDERSTORM IS NEARLY STATIONARY. THE STRONG THUNDERSTORMS WILL AFFECT WADESBORO AND POLKTON. GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN... SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. BSD
Special weather statement, Aug 26, 3:52 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 352 PM EDT SUN AUG 26 2007 NCZ010-262030- WARREN- 352 PM EDT SUN AUG 26 2007 ...STRONG THUNDERSTORMS WILL MOVE ACROSS WARREN COUNTY THROUGH 430 PM EDT... AT 352 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER MACON...OR ABOUT 7 MILES EAST OF WARRENTON...MOVING EAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL AFFECT ARCOLA... AFTON... AND RURAL SOUTHEASTERN WARREN COUNTY. GUSTY WINDS OF 35 TO 45 MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. MWS
Special weather statement, Aug 26, 4:21 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 421 PM EDT SUN AUG 26 2007 NCZ042-043-262115- JOHNSTON-WILSON- 421 PM EDT SUN AUG 26 2007 ...ISOLATED STRONG THUNDERSTORMS WILL PERSIST OVER WILSON AND JOHNSTON COUNTIES THROUGH 515 PM EDT... AT 421 PM EDT...DOPPLER RADAR INDICATED ISOLATED STRONG THUNDERSTORMS OVER WILSON AND JOHNSTON COUNTIES. ONE STORM WAS LOCATED NEAR LUCAMA... WITH ANOTHER OVER FOUR OAKS. THESE STORMS WERE NEARLY STATIONARY. VERY HEAVY RAIN UP TO TWO INCHES IN JUST 30 MINUTES IS LIKELY WITH THESE STORMS. ALSO... GUSTY WINDS OF 25 TO 35 MPH AND FREQUENT DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO SAFETY. INSTEAD...MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY. GIH
Special weather statement, Aug 26, 4:29 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 429 PM EDT SUN AUG 26 2007 NCZ008-025-041-262110- DURHAM-GRANVILLE-WAKE- 429 PM EDT SUN AUG 26 2007 ...A STRONG THUNDERSTORM WILL PERSIST OVER THE FALLS LAKE AREA THROUGH 510 PM EDT... AT 429 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES WEST OF PURNELL... OVER FALLS LAKE. THE STORM WAS NEARLY STATIONARY. VERY HEAVY RAIN UP TO TWO INCHES IN JUST 30 MINUTES IS LIKELY WITH THESE STORMS. ALSO... GUSTY WINDS OF 25 TO 35 MPH AND FREQUENT DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO SAFETY. INSTEAD...MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY. BOATERS SHOULD HEAD TO SHORE AT THE FIRST SOUND OF THUNDER. GIH
Special weather statement, Aug 26, 4:40 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 440 PM EDT SUN AUG 26 2007 NCZ028-262145- EDGECOMBE- 440 PM EDT SUN AUG 26 2007 ...STRONG THUNDERSTORMS WILL MOVE ACROSS EDGECOMBE COUNTY THROUGH 545 PM EDT... AT 440 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER PINETOPS...OR ABOUT 11 MILES SOUTHWEST OF TARBORO...MOVING SLOWLY EAST. THIS STORM WILL LIKELY PRODUCE WIND GUSTS UP TO 40 MPH ALONG WITH HEAVY RAINFALL AND FREQUENT LIGHTNING STRIKES AND SMALL HAIL. IF YOU ARE NEAR THIS STORM...YOU NEED TO SEEK SHELTER IN A STURDY BUILDING AND REMAIN INDOORS UNTIL THUNDER HAS NOT BEEN HEARD FOR AT LEAST 15 MINUTES. WSS
Special weather statement, Aug 26, 4:40 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 440 PM EDT SUN AUG 26 2007 NCZ040-041-077-262115- CHATHAM-HARNETT-WAKE- 440 PM EDT SUN AUG 26 2007 ...A STRONG THUNDERSTORM WILL PERSIST OVER AND NEAR HARRIS LAKE IN SOUTHWEST WAKE COUNTY THROUGH 515 PM EDT... AT 440 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HARRIS LAKE... ABOUT 15 MILES SOUTHWEST OF CARY. THIS STORM WAS NEARLY STATIONARY. VERY HEAVY RAIN UP TO TWO INCHES IN JUST 30 MINUTES IS LIKELY WITH THESE STORMS. ALSO... GUSTY WINDS OF 25 TO 35 MPH AND FREQUENT DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE FIRST SOUND OF THUNDER. ANYONE ON OR NEAR HARRIS LAKE SHOULD GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE UP TO 15 MILES FROM THE THUNDERSTORM. GIH
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 2:59 PM EDT | Severe Thunderstorm Warning | RAH | Warren | 46 min |
| Aug 26, 3:31 PM EDT | Severe Thunderstorm Warning | RAH | Franklin | 32 min |
| Aug 26, 4:58 PM EDT | Severe Thunderstorm Warning | RAH | Wilson | 47 min |
| Aug 26, 5:00 PM EDT | Severe Thunderstorm Warning | RAH | Johnston | 45 min |
| Aug 26, 5:16 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 44 min |
| Aug 26, 5:41 PM EDT | Severe Thunderstorm Warning | RAH | Harnett | 49 min |
| Aug 26, 6:20 PM EDT | Flash Flood Warning | RAH | Wayne, Wilson | 115 min |
Nearby
Flash Flood Warnings in North Carolina, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.